MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Device Dislodged or Dislocated (2923); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens was returned dry ,in cartridge case.Visual inspection found residue on lens surface and a torn haptic.No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
Received a damaged 13.2mm , tmicl13.2, -11.0/2.0/068 (sphere/cylinder/axis), implantable collamer lens with no reported patient injury.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Corrected data device code 2923: lens rotation.(b)(4).
 
Additional Manufacturer Narrative
Corrected data: event: lens repositioning was also attempted.Device code: 2923 lens rotation in previous mdr is not applicable.(b)(4).
 
Additional Manufacturer Narrative
The reporter indicated that a 13.2mm, tmicl13.2, -11.00/2.0/068 (sphere/cylinder/axis), implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2019.The lens was removed and replaced within the same surgery due to lens tear/break during injection/delivery into the eye.No patient injury was reported.In the reporters opinion the cause of the event was user error.It was reported that the replacement lens resolved the issue.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9131632
Report Number2023826-2019-01793
Device Sequence Number1749543
Product Code QCB
UDI-Device Identifier00841542109178
UDI-Public00841542109178
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/01/2019
12/02/2019
12/03/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/28/2019
12/02/2019
12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient Age32 YR